Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2007, 6:29 PM MST for Graham County, Greenlee County, Arizona. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2007, 6:29 PM MST (01:29 UTC)
- Expired
- Jul 14, 2007, 7:00 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 167 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:30 PM MST | TSTM WND DMG | Clifton, AZ | POWER POLE LEANING...SUPPORTED ONLY BY WIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 150130
SVRTWC
AZC009-011-150200-
/O.NEW.KTWC.SV.W.0012.070715T0129Z-070715T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
629 PM MST SAT JUL 14 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA...
SOUTHERN GREENLEE COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 700 PM MST
* AT 623 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLIFTON...OR ABOUT 27 MILES
NORTHEAST OF SAFFORD...AND MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GUTHRIE.
LAT...LON 3300 10915 3314 10933 3290 10951 3271 10950
3267 10922
$$
WEATHER.GOV/TUCSON
BF2 follow-up statements
000
WWUS55 KTWC 150145
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
644 PM MST SAT JUL 14 2007
AZC009-011-150200-
/O.CON.KTWC.SV.W.0012.000000T0000Z-070715T0200Z/
GRAHAM AZ-GREENLEE AZ-
644 PM MST SAT JUL 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR SOUTHERN GREENLEE AND EAST CENTRAL GRAHAM COUNTIES...
AT 636 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLIFTON...OR ABOUT 25
MILES NORTHEAST OF SAFFORD...MOVING SOUTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF GREENLEE AND EAST CENTRAL GRAHAM COUNTIES.
LAT...LON 3300 10915 3314 10933 3290 10951 3271 10950
3267 10922
$$
BF000
WWUS55 KTWC 150204
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
700 PM MST SAT JUL 14 2007
AZC009-011-150210-
/O.EXP.KTWC.SV.W.0012.000000T0000Z-070715T0200Z/
GRAHAM AZ-GREENLEE AZ-
700 PM MST SAT JUL 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENLEE AND EAST
CENTRAL GRAHAM COUNTIES EXPIRES AT 700 PM MST...
AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAD DECREASED IN INTENSITY ACROSS SOUTHERN GREENLEE
COUNTY. HOWEVER...THUNDERSTORMS CONTINUED TO INCREASE IN INTENSITY
ACROSS EAST CENTRAL GRAHAM COUNTY EAST OF SAFFORD. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...SMALL
HAIL...AND WIND GUSTS TO AROUND 50 MPH.
LAT...LON 3300 10915 3314 10933 3290 10951 3271 10950
3267 10922
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:30 PM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 14, 2:30 PM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SAT JUL 14 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE ACROSS ARIZONA. COMBINED WITH A RELATIVELY MOIST AIRMASS IN PLACE...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH NEXT WEEK. && .DISCUSSION...THE AIRMASS OVER SOUTHEAST ARIZONA WAS A LITTLE MORE MOIST COMPARED TO YESTERDAY. UPPER-AIR DATA SHOWED THE MID LEVEL HIGH CELL CENTERED OVER SOUTHWEST UTAH...WITH THE STEERING FLOW OUT OF THE NORTHEAST FOR MUCH OF OUR CWA. SATELLITE IMAGERY THIS MORNING SHOWED A WEAK CIRCULATION ASSOCIATED WITH A CLOUD MASS OVER NORTHWEST MEXICO...WHICH WAS LIKELY LEFTOVER FROM THE THUNDERSTORM COMPLEX THAT DEVELOPED YESTERDAY EVENING. SKIES IN THE WAKE OF THIS FEATURE CLEARED SOME THIS MORNING AS IT TRACK WESTWARD OVER THE NORTHERN GULF OF CALIFORNIA. THIS CLEARING WAS ENOUGH FOR THE BOUNDARY LAYER TO HEAT UP NICELY THIS AFTERNOON. AT 2PM MST...RADAR WAS DETECTING SOME SHOWERS AND THUNDERSTORMS NEAR THE INTERNATIONAL BORDER ALONG THE PERIPHERY OF THE CIRCULATION OVER THE NORTHERN GULF OF CALIFORNIA. ANOTHER BATCH OF STORMS WAS FORMING ALONG THE RIM INTO THE WHITE MOUNTAINS THIS AFTERNOON. IF THE STORMS NEAR THE BORDER AND ALONG THE RIM COUNTRY CAN GET BETTER ORGANIZED LATE THIS AFTERNOON...OUR CENTRAL AND WESTERN DESERTS(INCLUDING TUCSON) WILL HAVE A CHANCE OF GETTING THUNDERSTORMS BY MIDNIGHT TONIGHT. OTHERWISE...LATEST MODELS CONTINUED TO SHOW THE CENTER OF THE UPPER HIGH SHIFTING TO NEAR THE FOUR CORNERS BY MONDAY. THE GENERAL THINKING WAS THAT DEEPER MOISTURE ALONG WITH A MORE FAVORABLE STEERING FLOW WILL SETUP WITH THIS PATTERN EARLY NEXT WEEK. IN TURN...THIS SHOULD RESULT IN AN INCREASE IN THUNDERSTORM ACTIVITY WHICH WILL CONTINUE THROUGH THE REMAINDER OF NEXT WEEK. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE EACH DAY DURING THE AFTERNOON AND EVENING HOURS. WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS UP TO 30 MPH DUE TO STRONG SURFACE HEATING. ADDITIONALLY...ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE STRONG GUSTY AND ERRATIC WINDS. RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE 45 TO 75 PERCENT RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO 30 PERCENT RANGE. && .AVIATION...ISOLD TO SCT TSRA/SHRA COVERAGE EXPECTED DURING MAINLY THE AFTERNOON AND EVENING HOURS TODAY EAST AND SOUTH OF KTUS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:13 PM MST | Severe Thunderstorm Warning | TWC | Graham | 38 min |
| Jul 14, 7:20 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 2 hr |
| Jul 15, 12:36 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 39 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.